Facebook Pixel

Endometrial Ablation After Mirena?

By March 23, 2010 - 6:38am
Rate This


I'm sorry, it sounds like you've had a terrible time. I'm not completely clear on what you have already done or the reason you have the Mirena, so I'm going to assume it is due to heavy bleeding. Have you considered a procedure such as an endometrial ablation? Basically, this procedure (there are several names for it, related to the device the doctor uses) blasts out the lining of your uterus.

By the time you are peri-menopausal it is not uncommon to have a super thick lining in your uterus and abnormal bleeding. I personally had this problem for several years and became quite anemic. Two years ago I had an endometrial ablation, and it worked famously for me. My doctor used a little laser device to sort of blast out the deep lining in my uterus. I did not have fibroids or anything. It was an outpatient procedure, the recovery was minimal, and since then I have had very light periods. My understanding is that after the ablation you might have no period, light periods, or eventually return to a normal flow, but it eliminates that crazy heavy bleeding.

If peri-menopausal menorrhagia is your only problem, I highly recommend looking into ablation as a possibility.

Add a CommentComments

There are no comments yet. Be the first one and get the conversation started!

Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Perimenopause Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!